Alert archive / Virginia / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 19, NWS Blacksburg, VA

May 26, 2014Henry County, Pittsylvania County, Virginia; Rockingham County, North Carolina

NWS Blacksburg, VA issued this severe thunderstorm warning at May 26, 2014, 6:05 PM EDT for Henry County, Pittsylvania County, Virginia; Rockingham County, North Carolina. It was in force for 55 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 26, 2014, 6:05 PM EDT (22:05 UTC)
Expired
May 26, 2014, 7:00 PM EDT
In force
55 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Rockingham County, NC, Henry County, VA, Pittsylvania County, VA

The radar

The Roanoke radar (KFCX), 69 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 26, 6:06 PM EDTTSTM WND DMG1 Ne Ridgeway, VATREE BLOWN DOWN ALONG MICA ROAD.
May 26, 6:06 PM EDTTSTM WND DMG1 Se Ridgeway, VATREE DOWN BLOCKING ONE LANE OF MOREHEAD AVE...HWY 87.
May 26, 7:09 PM EDTHAIL 0.74 Se Eden, NC

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.1 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2014-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 17 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2014-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
17 J/kg
Mixed-layer CIN
-94 J/kg
Mixed-layer LCL
887 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

102 
WUUS51 KRNK 262205
SVRRNK
NCC157-VAC089-143-262300-
/O.NEW.KRNK.SV.W.0019.140526T2205Z-140526T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
605 PM EDT MON MAY 26 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA...
  SOUTHWESTERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA...
  SOUTHEASTERN HENRY COUNTY IN SOUTH CENTRAL VIRGINIA...

* UNTIL 700 PM EDT

* AT 604 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MARTINSVILLE
  AIRPORT...MOVING SOUTHEAST AT 10 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  EDEN...
  CASCADE...
  AIKEN SUMMIT...
  DRAPER...
  AND SANDY LEVEL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3657 7989 3663 7982 3658 7954 3642 7972
TIME...MOT...LOC 2204Z 305DEG 10KT 3658 7984 

HAIL...1.00IN
WIND...60MPH

$$

DS
3 follow-up statements
244 
WWUS51 KRNK 262223
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
623 PM EDT MON MAY 26 2014

NCC157-VAC089-143-262300-
/O.CON.KRNK.SV.W.0019.000000T0000Z-140526T2300Z/
ROCKINGHAM NC-PITTSYLVANIA VA-HENRY VA-
623 PM EDT MON MAY 26 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR
NORTH CENTRAL ROCKINGHAM...SOUTHWESTERN PITTSYLVANIA AND SOUTHEASTERN
HENRY COUNTIES...

AT 622 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SANDY LEVEL...
MOVING SOUTHEAST AT 10 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
EDEN...
CASCADE...
AIKEN SUMMIT...
DRAPER...
AND SANDY LEVEL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3655 7987 3661 7973 3658 7954 3642 7972
TIME...MOT...LOC 2222Z 305DEG 10KT 3655 7979 

HAIL...<.75IN
WIND...60MPH

$$

DS
595 
WWUS51 KRNK 262245
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
645 PM EDT MON MAY 26 2014

VAC089-143-262254-
/O.CAN.KRNK.SV.W.0019.000000T0000Z-140526T2300Z/
PITTSYLVANIA VA-HENRY VA-

645 PM EDT MON MAY 26 2014

...THE SEVERE THUNDERSTORM WARNING FOR 
SOUTHWESTERN PITTSYLVANIA AND SOUTHEASTERN HENRY COUNTIES IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED AND 
MOVED OUT OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN 
CANCELLED.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

LAT...LON 3653 7985 3653 7981 3650 7973 3646 7977
TIME...MOT...LOC 2244Z 310DEG 10KT 3650 7981 

$$

NCC157-262300-
/O.CON.KRNK.SV.W.0019.000000T0000Z-140526T2300Z/
ROCKINGHAM NC-
645 PM EDT MON MAY 26 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR
NORTH CENTRAL ROCKINGHAM COUNTY...

AT 644 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR EDEN...MOVING
SOUTHEAST AT 10 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
EDEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3653 7985 3653 7981 3650 7973 3646 7977
TIME...MOT...LOC 2244Z 310DEG 10KT 3650 7981 

HAIL...<.75IN
WIND...60MPH

$$

DS
768 
WWUS51 KRNK 262300
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
700 PM EDT MON MAY 26 2014

NCC157-262309-
/O.EXP.KRNK.SV.W.0019.000000T0000Z-140526T2300Z/
ROCKINGHAM NC-
700 PM EDT MON MAY 26 2014

...THE SEVERE THUNDERSTORM WARNING FOR 
NORTH CENTRAL ROCKINGHAM COUNTY WILL EXPIRE AT 700 PM EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

LAT...LON 3653 7985 3653 7981 3650 7973 3646 7977
TIME...MOT...LOC 2255Z 305DEG 10KT 3650 7981 

$$

DS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 3:59 PM EDT, 2 hours 6 minutes earlier.

Area forecast discussion, May 26, 3:59 PM EDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
359 PM EDT MON MAY 26 2014

.SYNOPSIS...
HIGH PRESSURE WILL CONTINUE TO STAY OFF THE SOUTHEAST COAST WHILE
UPPER RIDGE LINGERS ACROSS THE CENTRAL AND SOUTHER APPALACHIANS. A
BACKDOOR FRONT ENTERS THE MID ATLANTIC WEDNESDAY PUSHING SLOWLY
SOUTH INTO THE CAROLINAS BY THURSDAY.

&&

.NEAR TERM /THROUGH TUESDAY NIGHT/...
AS OF 330 PM EDT MONDAY...

 MODEST INSTABILITY IN THE LOW LVLS WITH LOW
LVL LAPSE RATES OF 8-8.5C/KM. ISOLATED SHOWERS AND STORMS FIRED UP
JUST LEE OF THE BLUE RIDGE...AND ALSO CROSSING PORTIONS OF THE
MOUNTAIN EMPIRE AND NEW RIVER VALLEY. LATEST MODELS SUGGEST THE MAIN
COVERAGE WILL BE FOUND SOUTH OF HIGHWAY 460 FROM BLF-ROA-LYH...AND
SCATTERED AT BEST.

FORECAST SUGGESTS THAT LITTLE CHANGE IN THE UPPER PATTERN EXPECTED
THIS EVENING BUT OVERNIGHT INTO TUESDAY...AS SHORTWAVE ENTERS THE
WRN OHIO VALLEY WHILE ANOTHER MOVES OFF THE NEW ENGLAND COAST...THE
UPPER RIDGE WEAKENS SOMEWHAT.

FOR US...THINK THE OVERNIGHT WILL BE MAINLY QUIET...ALTHOUGH MODELS
ADVERTISING APPROACHING MID LEVEL WAVE TOWARD THE MTNS OF WV BY
MORNING SO KEPT POPS IN THERE. OVERNIGHT LOWS CONTINUE TO RISE A BIT
WITH LOWS EXPECTED TO RANGE FROM THE UPPER 50S MOUNTAINS...TO
LOWER TO MID 60S EAST.

TUESDAY COULD BE MORE ACTIVE ESPECIALLY IN THE NRN CWA WHERE THE
BEST LIFT WITH WEAK UPPER SHORTWAVE PUSHES ACROSS. OUTFLOW
BOUNDARIES AND LEE TROUGH SHOULD INTERACT TO ALLOW FOR SHOWERS AND
THUNDERSTORMS TO MOVE IN OR DEVELOP. MODELS SHOWING BEST COVERAGE
NORTH OF A BLF-ROA-LYH LINE. MORE CLOUDS BY AFTERNOON BUT WILL STILL
BE WARM WITH HIGHS FROM AROUND 80 MOUNTAINS...TO UPPER 80S/NEAR 90
SOUTHEAST.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
AS OF 330 PM EDT MONDAY...

SYNOPTICS OF THE PERIOD WILL BE DELINEATED BY THREE RELATIVELY
WEAK SYSTEMS ACROSS THE EASTERN U.S....A BROAD UPPER RIDGE FROM
THE SOUTHEAST EXTENDING NW INTO THE KY/OH VALLEY...A CLOSED LOW
OVER NC/NE TX...AND A PERSISTENT UPPER LOW OVER THE NE U.S. WITH A
WEAK FRONTAL BOUNDARY/BACKDOOR COLD FRONT EXTENDING FROM THE
NORTHERN MID-ATLANTIC TOWARD THE GREAT LAKES. THE CLOSED UPPER LOW
OVER TX WILL MOVE SE...THEN BE PUSHED BACK SW INTO THE WESTERN
GULF BY THE UPPER RIDGE OVER THE SE U.S. THUS...THIS SYSTEM AND
ITS ASSOCIATED TROPICAL MOISTURE WILL NOT BE A FACTOR IN OUR
WEATHER.

THE WEATHER FOR OUR REGION WILL FOCUS ON THE BACKDOOR COLD
FRONT/BAROCLINIC DRIFTING SLOWLY SOUTHWESTWARD THROUGH THE PERIOD.
WHILE THE ECMWF/GFS ARE IN VERY GOOD AGREEMENT ON THE TIMING OF
THIS FEATURE...THEY ARE NOTABLY SLOWER THAN INDICATED
YESTERDAY...PERHAPS A GOOD 24 HRS SLOWER. THUS...INSTEAD OF TUE
BEING THE MOST ACTIVE DAY FOR CONVECTION ACROSS THE CWA...IT NOW
APPEARS THAT WED WILL BE THAT DAY...PERHAPS EVEN LINGERING INTO
THU FOR THE SOUTHERN HALF OF THE CWA. DYNAMICS OVERALL REMAIN VERY
WEAK AND THERE IS NEGLIGIBLE SHEAR NOTED. INSTABILITIES ARE
MODEST/TYPICAL FOR THIS TIME OF YEAR. HOWEVER...WITH PWS
APPROACHING 2.0 INCHES AND SLOW MOVING STORMS...LOCALLY HEAVY
RAINFALL WILL BE THE MAIN CONCERN THROUGH THE PERIOD...ALBEIT
ISOLD SEVERE CANNOT BE RULED OUT WED OR THU AFTERNOON. LIKELY POPS
ARE IN ORDER NEAR THE FRONTAL BOUNDARY DURING MAX DIURNAL
HEATING...BUT GOOD CHC POPS WILL CONTINUE OVERNIGHT NEAR THE
BOUNDARY AS WELL THROUGH THE PERIOD...TYPICAL FOR AN ACTIVE NW
FLOW. THE MAJORITY OF THE CONVECTION WILL FOCUS ON SUBTLE
DISTURBANCES ROTATING AROUND THE NE U.S. UPPER LOW AND DIURNAL
HEATING.

BY THU...AS THE UPPER RIDGE AMPLIFIES ACROSS THE MIDWEST...THE
CLOSED UPPER LOW DRIFTS SWWD INTO THE WESTERN GULF...AND THE UPPER
TROUGH OVER THE NORTHEAST U.S. AMPLIFIES...STRONGER MERIDIONAL
FLOW WILL PUSH THE BACKDOOR COLD FRONT THROUGH THE EASTERN HALF
OF THE CWA. EAST OF THE FRONT...A COOLER MARITIME FLOW WILL
DOMINATE...WITH MAX T DROPPING BACK INTO THE 70S EAST OF THE BLUE
RIDGE AND MOUNTAINS. OTHERWISE...NEAR SEASONAL TO SLIGHTLY ABOVE
SEASONAL TEMPERATURES EXPECTED WED AND WESTERN AREAS THU WITH WEAK
UPPER RIDGING AND 850MB TEMPS AROUND +14 TO +16C.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
AS OF 345 PM EDT MONDAY...

MODELS INDICATING GREATER AMPLIFICATION OF THE UPPER FLOW THROUGH
THE LONG TERM THAN INDICATED YESTERDAY...RESULTING IN THE
AFOREMENTIONED BACKDOOR FRONT BEING PUSHED WELL SOUTH OF THE CWA
BY LATE FRI...WITH VERY DRY AIR POISED TO SPREAD SOUTHWARD INTO
THE REGION FROM THE NORTH FOR THE WEEKEND. FRONTAL/BAROCLINIC ZONE
ASSOCIATED SHRA/TSRA FRI WILL BE CONFINED TO THE WESTERN PART OF
THE FORECAST AREA...MAINLY WEST OF I-77 INTO THE NW NC MOUNTAINS.
HAVE GENERALLY DROPPED POPS FROM THE CWA FOR THE WEEKEND...EXCEPT
STILL SOME SMALL CHANCE THROUGH THE NW NC MOUNTAINS WHERE SLIGHTLY
BETTER INSTABILITY AND DIFFERENTIAL HEATING WILL BE PRESENT. THE
ECMWF IS SLIGHTLY QUICKER TO BREAK DOWN THE UPPER RIDGE TO THE
WEST OF THE REGION EARLY NEXT WEEK...ALLOWING THE NEXT UPSTREAM
WEATHER SYSTEM TO RESULT IN AN INCREASE IN SHRA/TSRA ACTIVITY
ACROSS THE ALLEGHANYS EARLY NEXT WEEK. FOR NOW...HAVE KEPT POPS
FOR MON-TUE FROM THE ALLEGHANYS WESTWARD.

NEAR NORMAL TEMPERATURES EXPECTED THROUGH THE PERIOD WITH
INCREASING AMOUNTS OF SUNSHINE AND DRY AIR OFFSETTING THE SLIGHTLY
COOLER AIR BEHIND THE FRONT. WARMER TEMPERATURES CAN BE EXPECTED
EARLY NEXT WEEK AS THE UPPER RIDGE AXIS DRIFTS SLOWLY EAST AND
850MB TEMPS WARM FROM +12C BACK TOWARD +16C BY MON/TUE. STILL NO
SIGNS OF ANY APPRECIABLE HOT WEATHER. MORNING TEMPS WILL BE COOLER
OVER THE WEEKEND OWING LARGELY TO THE DRIER AIR BEHIND THE
FRONT. SOME VERY PLEASANT MORNING LOWS IN THE 50S CAN BE EXPECTED.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
AS OF 130 PM EDT MONDAY...

MAINLY VFR THROUGH THIS EVENING WITH SCT-BKN CU AT 3-6KFT.
SHRA/TSRA RELEGATED TO THE BLUE RIDGE SOUTH OF BCB-ROA. MODELS
SHOW DEVELOPMENT FURTHER NORTH THIS AFTERNOON WITH ACTIVITY
SHIFTING SOUTHEAST. COVERAGE SHOULD BE ISOLATED/SCATTERED AND AT
THIS POINT AM NOT FORESEEING ENOUGH THREAT AT TAF SITES.

TONIGHT...ANY CONVECTION WILL DIE OFF WITH SOME CU FADING/CIRRUS
OVERNIGHT. FOG EXPECTED AT LWB/BCB/LYH/DAN BUT CONFIDENCE SOMEWHAT
LOW ON HOW LOW VSBYS DROP GIVEN THAT LWB HAD NOT FOG THIS MORNING.
FOR NOW KEEPING PERSISTENCE FORECAST OF MVFR.

FOG BURNS OFF TUE MORNING AFTER 12Z...WITH VFR CONDITIONS THROUGH
NOON...ALTHOUGH VERY WELL COULD SEE SOME BKN MVFR CIGS AT BLF BY
END OF THE TAF PERIOD WITH SHRA/TSRA THREATENING.

THROUGH MUCH OF THE WEEK...THE WEATHER PATTERN FAVORS THE
INCREASING CHANCE FOR AFTERNOON AND EVENING SHOWER AND
THUNDERSTORMS..AND MVFR FOG OVERNIGHT ESPECIALLY AT THE
CLIMATOLOGICALLY FAVORED SITES SUCH AS LWB/BCB/LYH.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...WP
NEAR TERM...WP
SHORT TERM...RAB
LONG TERM...RAB
AVIATION...AMS/WP
Hazardous weather outlook, May 26, 3:37 PM EDT, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
337 PM EDT MON MAY 26 2014

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>045-271945-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
GREENBRIER-
337 PM EDT MON MAY 26 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 26, 3:29 PM EDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
329 PM EDT MON MAY 26 2014

NCZ019-262000-
WILKES NC-
329 PM EDT MON MAY 26 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  EAST CENTRAL WILKES COUNTY IN NORTHWEST NORTH CAROLINA...

* UNTIL 400 PM EDT

* AT 329 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR CLINGMAN...MOVING TO THE SOUTHEAST AT 10
  MPH.

* DIME SIZE HAIL AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS
  STORM.

* LOCATIONS IMPACTED INCLUDE...
  AND CLINGMAN.

LAT...LON 3619 8101 3623 8099 3620 8088 3613 8088
TIME...MOT...LOC 1928Z 295DEG 10KT 3619 8096

DS
Special weather statement, May 26, 3:33 PM EDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
333 PM EDT MON MAY 26 2014

NCZ003-020-262000-
SURRY NC-YADKIN NC-
333 PM EDT MON MAY 26 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  SOUTH CENTRAL SURRY COUNTY IN NORTH CENTRAL NORTH CAROLINA...
  NORTH CENTRAL YADKIN COUNTY IN NORTHWEST NORTH CAROLINA...

* UNTIL 400 PM EDT

* AT 332 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  AN INTENSE SHOWER NEAR CRUTCHFIELD...MOVING TO THE SOUTHEAST AT 10
  MPH.

* WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS SHOWER.

* LOCATIONS IMPACTED INCLUDE...
  FAIRVIEW...
  ROCKFORD...
  AND CRUTCHFIELD.

LAT...LON 3629 8077 3634 8073 3628 8060 3622 8069
TIME...MOT...LOC 1928Z 316DEG 7KT 3629 8072

DS
Special weather statement, May 26, 4:00 PM EDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
400 PM EDT MON MAY 26 2014

NCZ020-262030-
YADKIN NC-
400 PM EDT MON MAY 26 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  NORTHEASTERN YADKIN COUNTY IN NORTHWEST NORTH CAROLINA...

* UNTIL 430 PM EDT

* AT 359 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR NEBO...MOVING TO THE SOUTHEAST AT 10
  MPH.

* PEA SIZE HAIL AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS
  STORM.

* LOCATIONS IMPACTED INCLUDE...
  BOONVILLE...
  AND NEBO.

LAT...LON 3624 8073 3627 8068 3625 8067 3625 8065
      3626 8065 3627 8064 3622 8052 3614 8064
TIME...MOT...LOC 1958Z 321DEG 9KT 3623 8066

DS
Special weather statement, May 26, 4:23 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
423 PM EDT MON MAY 26 2014

NCZ020-262045-
YADKIN NC-
423 PM EDT MON MAY 26 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  SOUTHEASTERN YADKIN COUNTY IN NORTHWEST NORTH CAROLINA...

* UNTIL 445 PM EDT

* AT 423 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR HUNTSVILLE...MOVING TO THE EAST AT 15
  MPH.

* PEA SIZE HAIL AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS
  STORM.

* LOCATIONS IMPACTED INCLUDE...
  AND HUNTSVILLE.

LAT...LON 3605 8055 3605 8058 3614 8055 3613 8045
      3611 8051 3605 8051 3604 8054
TIME...MOT...LOC 2020Z 290DEG 14KT 3609 8052

DS
Special weather statement, May 26, 5:20 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
520 PM EDT MON MAY 26 2014

VAZ043-262145-
HENRY VA-
520 PM EDT MON MAY 26 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  SOUTHWESTERN HENRY COUNTY IN SOUTH CENTRAL VIRGINIA...

* UNTIL 545 PM EDT

* AT 520 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR HORSE PASTURE...MOVING TO THE SOUTHEAST
  AT 10 MPH.

* PEA SIZE HAIL AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS
  STORM.

* LOCATIONS IMPACTED INCLUDE...
  AND HORSE PASTURE.

LAT...LON 3668 8003 3671 7997 3662 7985 3657 7993
TIME...MOT...LOC 2116Z 316DEG 8KT 3664 7994

DS
Special weather statement, May 26, 5:42 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
542 PM EDT MON MAY 26 2014

VAZ043-262215-
HENRY VA-
542 PM EDT MON MAY 26 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  SOUTH CENTRAL HENRY COUNTY IN SOUTH CENTRAL VIRGINIA...

* UNTIL 615 PM EDT

* AT 542 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR MARTINSVILLE AIRPORT...MOVING TO THE
  SOUTHEAST AT 10 MPH.

* DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
  STORM.

* LOCATIONS IMPACTED INCLUDE...
  RIDGEWAY...
  AND MARTINSVILLE AIRPORT.

LAT...LON 3662 7994 3665 7989 3660 7977 3655 7985
TIME...MOT...LOC 2141Z 300DEG 8KT 3661 7989

DS

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 5:20 PM EDTSpecial Weather StatementRNKHenry25 min
May 26, 5:42 PM EDTSpecial Weather StatementRNKCity of Martinsville33 min
May 26, 1:50 PM EDTSpecial Weather StatementRNKWilkes25 min
May 26, 2:15 PM EDTSpecial Weather StatementRNKWilkes30 min
May 26, 2:46 PM EDTSpecial Weather StatementRNKWilkes29 min
May 26, 2:53 PM EDTSpecial Weather StatementRNKWilkes37 min
May 26, 2:55 PM EDTSpecial Weather StatementRNKSurry35 min
May 26, 3:14 PM EDTSpecial Weather StatementRNKYadkin31 min
May 26, 3:21 PM EDTSpecial Weather StatementRNKYadkin24 min
May 26, 3:29 PM EDTSpecial Weather StatementRNKWilkes31 min
May 26, 3:33 PM EDTSpecial Weather StatementRNKYadkin27 min
May 26, 4:00 PM EDTSpecial Weather StatementRNKYadkin30 min
May 26, 4:23 PM EDTSpecial Weather StatementRNKYadkin22 min
May 26, 7:06 PM EDTSpecial Weather StatementRNKRockingham24 min
May 26, 7:29 PM EDTSpecial Weather StatementRNKCaswell31 min
May 26, 7:59 PM EDTSpecial Weather StatementRNKCaswell31 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2014Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.